question-icon

Hello, My Doc took me off Metforman 1000mgMorning/1000mgNight because of

default
Posted on Sat, 23 Feb 2019
Question: Hello, My Doc took me off Metforman 1000mgMorning/1000mgNight because of diarrea......Im now on 100mg Invokana (am) and over the last 8 days there has been no lowering of my BS (range 180-190)....Can I supplement 500mg Metforman in the evening to help lower my BS count....??
                                                       
doctor
Answered by Dr. Mirjeta Guni (17 minutes later)
Brief Answer:
About Diabetes treatment;

Detailed Answer:
Hello and thank you for asking!
I have gone carefully through your concern.

Yes, you may try to introduce small doses of Metformin (initially 500 mg) and try to increase the dose with 500 mg each week. If the dose increase causes diarrhoea, get back to the previous dose.

If even 500 mg causes diarrhoea, then discuss with your physician to add Januvia (Sitagliptin).

Hope the information will help. Let me know if I can assist you further.

Best wishes,
Dr.Mirjeta


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Mirjeta Guni

Endocrinologist

Practicing since :2006

Answered : 2304 Questions

premium_optimized

The User accepted the expert's answer

Share on
Hello, My Doc took me off Metforman 1000mgMorning/1000mgNight because of

Brief Answer: About Diabetes treatment; Detailed Answer: Hello and thank you for asking! I have gone carefully through your concern. Yes, you may try to introduce small doses of Metformin (initially 500 mg) and try to increase the dose with 500 mg each week. If the dose increase causes diarrhoea, get back to the previous dose. If even 500 mg causes diarrhoea, then discuss with your physician to add Januvia (Sitagliptin). Hope the information will help. Let me know if I can assist you further. Best wishes, Dr.Mirjeta